I got the depo shot for the first time 16 days ago and it is awful! Everyday since I got the shot I have had severe cramps but I am not on my period. Through out the day and at night I get lower abdominal pain. I never really had cramps before the depo. The pain is all over my lower abdominal area and the pain is consistent and unbearable. I tried ibuprofen and Aleve 12 hour and they both only worked the first time. When I get the abdominal pain at night they wake me up from my sleep and I'm usually sweating from the pain, I can't move or sleep and the don't go away for 45 minutes to a hour and a half. I get them 1-3 times a night. I've also noticed that I'm more grumpy and sad since I got it. If your thinking about getting it, DONT! The side effects of the depo are not worth risking the chance that you may or may not get them.  I am counting down the days till its out of my system and I can go back to a normal life